Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

High SGPT levels. On Atkins diet. Caused by high fat, high protein diet, medicines?

My SGPT ( ALT ) is 68 and my bilirubin came out fairly low. I do not drink, never had hepatitis nor mono. I am not a diabetic. I have been on the Atkins diet on and off for several years now. I take alpha lipoic acid supplement, Omega 3-6-9 (one capsule), Biotin and a B-Complex supplement (total of 4 pills everyday). Could my high fat, high protein diet in addition to taking pills everyday have caused my SGPT ALT to be elevated?
Asked On : Sat, 9 Feb 2013
Answers:  1 Views:  129
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
In the absence of alcohol,high SGPT is seen in patients who have elevated cholesterol and triglycerides, those who are overweight, and in diabetics. 
Since you are consuming a high fat diet,you may be having raised levels of cholesterol resulting in high levels of SGPT.

Do the following for three months and repeat the test.If it doesn't become all right,then other causes for high SGPT must be explored and you have to consult a gastroenterologist for that. 
 Regular aerobic exercises for 40 minutes a day   
avoiding junk foods like maggie,noodles,pasta,pizza,white bread,burgers and colas.   
Consumption of green leafy vegetables and fresh fruits suited for diabetics.   
 Avoiding deep fried and fatty foods   
6.. Take super B complex vitamin along with 1000 mg VIT C,once a day 
7.. Keep your weight in your required BMI range.   

Answered: Sat, 9 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor